Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 12, 2011, 4:03 PM EDT for Bulloch County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 12, 2011, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WWUS82 KCHS 122003
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN JUN 12 2011
GAZ100-122030-
BULLOCH-
403 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REGISTER...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...
MIDDLEGROUND...NEVILS...REGISTER...STATESBORO...STILSON AND
WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3248 8197 3261 8179 3244 8153 3242 8154
3236 8151 3233 8146 3230 8145 3218 8178
3224 8182 3228 8190 3227 8197 3229 8195
3242 8192
TIME...MOT...LOC 2003Z 299DEG 16KT 3240 8188
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:54 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 12, 3:54 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL THROUGH MID WEEK. ANOTHER COLD FRONT MAY IMPACT THE AREA LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ALTHOUGH DEWPOINTS HAVE MIXED OUT TO AROUND 60 DEGREES...ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING SOUTH OF THE ALTAMAHA RIVER LATE THIS AFTERNOON DUE TO TEMPERATURES IN THE UPPER 90S. THIS ACTIVITY WILL CONTINUE TO PUSH SOUTHEAST AND COVERAGE MAY INCREASE A BIT AS IT COLLIDES WITH THE SLOW INLAND-PROPAGATING SEA BREEZE. WILL CONTINUE WITH SLIGHT CHANCE POPS FOR MUCH OF SOUTHEAST GEORGIA AND INLAND SOUTH CAROLINA FOR MUCH OF THE NIGHT DUE TO A COMBINATION OF THE AFOREMENTIONED ACTIVITY ALONG WITH ADDITIONAL ACTIVITY FARTHER UPSTREAM AHEAD OF THE SURFACE COLD FRONT WHICH WILL BE PUSHING TOWARD THE AREA OVERNIGHT. THINK THERE WILL LIKELY BE A DIMINISHING THREAT OF RAIN ACROSS SOUTHEAST GEORGIA THIS EVENING DUE TO LOSS OF DAYTIME HEATING WITH INCREASING CHANCES ACROSS INTERIOR SOUTH CAROLINA LATE AS THE ACTIVITY ALONG THE FRONT MOVES TOWARD THE COAST. COULDN/T RULE OUT A STORM OR TWO BECOMING STRONG TO SEVERE THROUGH THIS EVENING WITH DAMAGING WINDS THE MAIN HAZARD AS DCAPES WILL BE AROUND 1000 J/KG. OTHERWISE...LOWS WILL DROP TO AROUND 70 MOST LOCALES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY...THE UPPER LEVEL LOW IN THE SW ATLANTIC PULLS FURTHER AWAY FROM THE AREA...WHILE AT THE SAME TIME THE A DIFFUSE SURFACE COLD FRONT WILL SAG INTO THE AREA. THERE IS A VORT LOBE THAT PUSHES NORTH AND EAST OF THE AREA EARLY IN THE DAY...BUT OTHERWISE NO SIGNIFICANT SHORT WAVES ARE FOUND THE BALANCE OF THE DAY. HOWEVER...A JET MAX DOES MOVE IN AROUND 21Z WITH WEAK UPPER DIVERGENCE TO RESULT. THE INTERACTION OF THE FRONT WITH THE SEA BREEZE...THAT ALIGNS ITSELF NO FURTHER INLAND THAN THE I-95 CORRIDOR...AND THE WEAK UPPER DYNAMICS WILL RESULT IN A SLIGHT CHANCE OF CONVECTION. HOWEVER...THE LACK OF DECENT INSTABILITY AND THE WARM MID LEVELS WILL LIMIT COVERAGE TO NO MORE THAN SLIGHT CHANCE. CONVECTION WILL HOLD OFF UNTIL EARLY AFTERNOON...WITH CONVECTIVE TEMPS IN THE LOWER AND MID 90S. WITH DRY MID LEVEL AIR AND DCAPES NEAR 1000 J/KG THERE CERTAINLY COULD BE ISOLATED STRONG T-STORMS DESPITE THE SMALL COVERAGE. TEMPS WILL BE FAR ABOVE NORMAL WITH A DEEP OFFSHORE FLOW...AND WITH PLENTY OF INSOLATION AND 850 MB TEMPS AS HIGH AS 20-21C WE WILL COME CLOSE TO OUR LOW LEVEL THICKNESS FORECAST. THIS SUPPORTS HIGHEST TEMPS OF 95-100 IN MANY LOCATIONS AWAY FROM THE COAST. THESE TEMPS WILL BE CLOSE TO RECORD HIGHS FOR THE DATE...BUT CURRENT INDICATIONS ARE THAT THEY WILL FALL SHORT. SEE CLIMATE SECTION BELOW FOR DETAILS. THANKFULLY OUR DEWPOINTS ARE DOWN IN THE 60S WHICH WILL RESTRICT HEAT INDICES TO NO MORE THAN 100-102 DEGREES. TUESDAY...A CLOSED LOW ALOFT IS FOUND OVER SE CANADA AND THE NE STATES...WITH RIDGING EXTENDING FROM TEXAS TO HUDSON BAY IN CANADA. THE ASSOCIATED NW FLOW BETWEEN THESE TWO FEATURES WILL PREVAIL LOCALLY...AND SEND A SHORT WAVE INTO THE AREA BY LATE IN THE DAY OR IN THE EVENING. SIMILAR TO MONDAY THERE IS ANOTHER WEAK JET MAX ALOFT AND ITS ASSOCIATED DIVERGENCE THAT MOVES IN WITH THE SHORT WAVE. BUT UNLIKE MONDAY...THE FRONT IS NOW OFFSHORE...THERE IS A MUCH GREATER AMOUNT OF DRY AIR AND INSTABILITY IS EVEN LESS THAN THE DAY BEFORE. THAT ALONG WITH A STRONGER CAP WILL KEEP CONVECTIVE COVERAGE IN CHECK...AND WE HAVE OPTED TO SHOW NO MORE THAN 14 POPS NEAR THE US-17 CORRIDOR. THERE IS AN EVEN DEEPER OFFSHORE THAN MONDAY...AND THIS WILL PIN THE SEA BREEZE VERY NEAR THE COAST IN THE AFTERNOON. THUS WE WILL EXPAND THE HEAT CLOSER TO THE BEACHES...WITH JUST ABOUT EVERYWHERE EXCEPT THE IMMEDIATE SHORELINE TOPPING OUT IN THE MID AND UPPER 90S /MAYBE NEAR 100 IN SPOTS ONCE AGAIN/. WEDNESDAY...THERE ARE SOME INDICATIONS THAT RAIN CHANCES WILL IMPROVE WITH BETTER DYNAMICS ALOFT TO MOVE THROUGH WITHIN THE NW FLOW ALOFT BETWEEN THE UPPER LOW OVER NEW ENGLAND AND THE RIDGING TO OUR WEST. A STRONGER SHORT WAVE IS FORECAST TO MOVE IN DURING THE DAY...ONCE AGAIN ACCOMPANIED BY A JET MAX AND ITS ASSOCIATED DIVERGENCE. THE SEA BREEZE WILL PUSH FURTHER INLAND /I-95 CORRIDOR/ AND MOISTURE AND INSTABILITY ARE AT THEIR BEST DURING THE SHORT TERM PERIOD. GIVEN THE VERY DRY CONDITIONS ACROSS SC /ABNORMALLY DRY TO SEVERE DROUGHT CONDITIONS AS PER THE US DROUGHT MONITOR/ AND ACROSS GA /SEVERE DROUGHT AS PER THE US DROUGHT MONITOR/...WE ARE HESITANT TO SHOW ANYTHING MORE THAN SLIGHT CHANCE POPS. IF TRENDS SUPPORT HIGHER POPS...THEN LATER FORECASTS MAY NEED TO ADJUST VALUES HIGHER. WITH LESS INSOLATION...OUR TEMPS WILL BE A TAD LOWER...RANGING FROM LOWER 90S NE TO MID 90S CENTRAL AND SOME UPPER 90S SW. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED PERIOD LOOKS A BIT UNSETTLED FOR THE EASTERN UNITED STATES...AND DIFFERENCES IN THE GFS AND ECMWF MODEL SOLUTIONS LENDS SOME UNCERTAINTY TO FORECAST DETAILS. AN UPPER LOW OFF THE NEW ENGLAND COAST WILL DRIFT FARTHER NORTHEAST LATE IN THE WEEK...ALLOWING ANOTHER LOW ALOFT TO SHIFT EAST OVER THE OHIO VALLEY. THE UPPER LEVEL PATTERN ACROSS THE SOUTHEAST STATES WILL REMAIN NEARLY ZONAL AND PROGRESSIVE...AS WEAK SHORTWAVE ENERGY CONTINUES TO PASS THROUGH THE REGION. WILL INDICATE SLIGHTLY HIGHER POPS IN THE CHANCE CATEGORY FOR INLAND AREAS BOTH THURSDAY AND FRIDAY TO HIGHLIGHT THE POTENTIAL FOR A SURFACE LOW AND FRONTAL SYSTEM TO IMPACT THE REGION LATE IN THE WEEK. THE PATTERN EVOLUTION IS TOO UNCERTAIN...AND CONFIDENCE IS TOO LOW...TO DEPICT POPS ANY HIGHER THAN SLIGHT CHANCE FOR THE WEEKEND. TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD...WITH HIGHS GENERALLY IN THE LOW TO MID 90S AWAY FROM THE COAST AND LOWS IN THE LOW 70S EACH NIGHT. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... PREVAILING VFR AT KCHS/KSAV THROUGH THE TAF PERIOD. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... NO SIG ISSUES THROUGH TONIGHT. ONSHORE WINDS WILL INCREASE A BIT THROUGH THE FIRST HALF OF THE NIGHT...THEN DIMINISH AND BECOME OFFSHORE LATE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. WITH THE REMNANTS OF THE COLD FRONT TO LIE ACROSS THE COASTAL WATERS EARLY THIS WEEK...A LIGHT PRESSURE PATTERN WILL PREVAIL WITH THE ATLANTIC RIDGE SHUNTED OFF TO THE SE. EVEN WITH SEA BREEZE CIRCULATIONS THERE ARE NO WINDS HIGHER THAN AROUND 10 OR 12 KT THROUGH TUESDAY NIGHT. SEAS WILL BE A COMBINATION OF SMALL SWELLS AND SMALL WIND WAVES...AVERAGING NO MORE THAN 2 OR 3 FEET...EXCEPT FOR SOME 4 FOOTERS NEAR 50-60 NM OFF THE GA COAST EARLY MONDAY. THE APPROACH OF THE NEXT COLD FRONT DURING THE SECOND HALF OF THE WEEK AND THE ATLANTIC RIDGE ATTEMPTING TO BUILD BACK WESTWARD WILL GRADUALLY ALLOW FOR AN INCREASING PRESSURE GRADIENT WEDNESDAY THROUGH FRIDAY...BUT CONDITIONS ARE WELL BELOW ANY SCA CONDITIONS. GIVEN THE LIGHT WIND REGIME MONDAY INTO TUESDAY...PROVIDED WE EXPERIENCE SOME VERTICAL DEVELOPMENT TO THE CUMULUS CLOUDS AND OUR INSTABILITY IS SUFFICIENT WE MIGHT HAVE A CONCERN FOR WATERSPOUTS. BUT THE PROBABILITIES ARE NOT SUFFICIENT ENOUGH AT THIS TIME TO INCLUDE IN A MARINE WEATHER STATEMENT AND/OR THE HAZARDOUS WEATHER OUTLOOK. && .CLIMATE... RECORD HIGH TEMPS FOR JUNE 13TH... KCHS...97 SET IN 2002. KCHL...96 SET IN 1998 AND PREVIOUS YEARS. KSAV...100 SET IN 1880. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/33
Hazardous weather outlook, Jun 12, 3:13 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 313 AM EDT SUN JUN 12 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-130715- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 313 AM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN JUN 12 2011
GAZ100-122030-
BULLOCH-
403 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REGISTER...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...
MIDDLEGROUND...NEVILS...REGISTER...STATESBORO...STILSON AND
WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3248 8197 3261 8179 3244 8153 3242 8154
3236 8151 3233 8146 3230 8145 3218 8178
3224 8182 3228 8190 3227 8197 3229 8195
3242 8192
TIME...MOT...LOC 2003Z 299DEG 16KT 3240 8188The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:05 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Jun 12, 4:06 PM EDT | Special Weather Statement | CHS | McIntosh | 24 min |
| Jun 12, 4:30 PM EDT | Special Weather Statement | CHS | Bulloch, Evans, Tattnall | 30 min |
| Jun 12, 4:40 PM EDT | Special Weather Statement | CHS | McIntosh | 35 min |
| Jun 12, 5:00 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 30 min |
| Jun 12, 5:29 PM EDT | Special Weather Statement | CHS | Bryan, Evans, Tattnall | 31 min |
| Jun 12, 5:41 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 64 min |
| Jun 12, 5:49 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 56 min |
| Jun 12, 6:15 PM EDT | Special Weather Statement | CHS | Effingham | 30 min |
| Jun 12, 6:55 PM EDT | Special Weather Statement | CHS | Long | 35 min |
| Jun 12, 6:52 PM EDT | Special Weather Statement | CHS | Jasper | 38 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.